Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 148, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2017, 6:56 PM EDT for Hardin County, Logan County, Union County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2017, 6:56 PM EDT (22:56 UTC)
- Expired
- Jun 13, 2017, 7:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hardin County, OH, Logan County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:18 PM EDT | TSTM WND DMG | 5 Se Kenton, OH | TREE DOWN ACROSS ROAD NEAR INTERSECTION OF SR 31 AND COUNTY ROAD 190. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1831 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WUUS51 KILN 132256
SVRILN
OHC065-091-159-132345-
/O.NEW.KILN.SV.W.0148.170613T2256Z-170613T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
656 PM EDT TUE JUN 13 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northeastern Logan County in west central Ohio...
Southeastern Hardin County in west central Ohio...
Northwestern Union County in central Ohio...
* Until 745 PM EDT.
* At 656 PM EDT, a severe thunderstorm was located near Kenton,
moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kenton, West Mansfield, Mount Victory, Ridgeway, Hepburn, Mentzer,
Byhalia, Pfeiffer and Somersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4070 8344 4069 8344 4069 8342 4050 8342
4050 8340 4042 8335 4035 8358 4068 8364
4070 8350
TIME...MOT...LOC 2256Z 344DEG 15KT 4063 8351
HAIL...1.00IN
WIND...60MPH
$$
JDR2 follow-up statements
971
WWUS51 KILN 132316
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
716 PM EDT TUE JUN 13 2017
OHC065-091-159-132345-
/O.CON.KILN.SV.W.0148.000000T0000Z-170613T2345Z/
Logan OH-Hardin OH-Union OH-
716 PM EDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN LOGAN...SOUTHEASTERN HARDIN COUNTIES IN WEST CENTRAL
OHIO AND NORTHWESTERN UNION COUNTIES IN CENTRAL OHIO...
At 716 PM EDT, a severe thunderstorm was located near La Rue, moving
south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
West Mansfield, Mount Victory, Ridgeway, Hepburn, Mentzer, Byhalia,
Pfeiffer and Somersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4064 8342 4050 8342 4050 8340 4042 8335
4035 8358 4061 8363
TIME...MOT...LOC 2316Z 344DEG 15KT 4055 8348
HAIL...1.00IN
WIND...60MPH
$$
JDR615
WWUS51 KILN 132345
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
745 PM EDT TUE JUN 13 2017
OHC065-091-159-132355-
/O.EXP.KILN.SV.W.0148.000000T0000Z-170613T2345Z/
Logan OH-Hardin OH-Union OH-
745 PM EDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN...
SOUTHEASTERN HARDIN COUNTIES IN WEST CENTRAL OHIO AND NORTHWESTERN
UNION COUNTIES IN CENTRAL OHIO HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4064 8342 4050 8342 4050 8340 4042 8335
4035 8358 4061 8363
TIME...MOT...LOC 2345Z 344DEG 15KT 4044 8344
$$
JDRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:30 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 13, 5:30 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 530 PM EDT Tue Jun 13 2017 .SYNOPSIS... A warm and unsettled weather pattern will continue through the week and into the weekend. Slightly cooler and drier conditions will be present for the beginning of next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Shower and thunderstorms continue to wane and the threat for flash flooding seems to have diminished. So have cancelled the rest of the flash flood watch. With warm airmass in place temperatures are not expected to drop off much overnight. Have low temperatures in the upper 60s to low 70s. Additional thunderstorm development will be possible across primarily southwestern portions of the forecast area late in the overnight hours. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Another day with a moist and unstable airmass will be in place for Wednesday. This will allow for additional scattered shower and thunderstorm activity. Isolated damaging wind gusts and isolated large hail will again be possible. In additional isolated flooding issues will be possible due to heavy rainfall and also due to rainfall that has already occurred today. Went close to the blend for high temperatures with highs generally in the upper 80s. && .LONG TERM /THURSDAY THROUGH TUESDAY/... The warm and unstable airmass will remain in place for Thursday with upper level support from a disturbance moving through. This will allow for increased coverage of showers and thunderstorms. Another day of isolated large hail and damaging winds will be possible in addition to the repeated heavy rain threat. With the subsequent rounds of rainfall cannot rule out some isolated flash flooding issues. There will be a temporary lull in the precipitation Thursday night into a large portion of the day on Friday. Additional disturbances will work into the region for later in the day on Friday through the weekend. A cold front will then work through Sunday into Sunday night. After this feature moves through slightly cooler and drier conditions are expected for the remainder of the long term time period. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... Thunderstorms this afternoon will decrease in coverage this evening. Additional thunderstorms are expected late in the overnight hours and into the day on Wednesday. Visbys will be reduced at times with the thunderstorm activity. OUTLOOK...Thunderstorms possible Tuesday night through Thursday and then again on Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM.../Novak SHORT TERM...Novak LONG TERM... AVIATION...Novak
Hazardous weather outlook, Jun 13, 5:27 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 527 PM EDT Tue Jun 13 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-141945- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 527 PM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Occasional thunderstorms are expected Wednesday into Thursday. Some of these storms will be capable of producing locally heavy rainfall and isolated damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 13, 3:06 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
306 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 3 E WILLIAMSTOWN 38.64N 84.51W
06/13/2017 GRANT KY TRAINED SPOTTER
ONE LARGE TREE LIMB DOWN. TIME ESTIMATED BY RADAR.
&&
KCSpecial weather statement, Jun 13, 3:08 PM EDT, 3 hours 48 minutes before
Special Weather Statement National Weather Service Wilmington OH 308 PM EDT TUE JUN 13 2017 OHZ045-131930- Union OH- 308 PM EDT TUE JUN 13 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN UNION COUNTY IN CENTRAL OHIO UNTIL 330 PM EDT... At 308 PM EDT, radar indicated a strong thunderstorm near West Mansfield, moving northeast at 15 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Richwood, Byhalia, Broadway, Raymond, Pottersburg and Somersville. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4026 8350 4033 8354 4047 8350 4041 8326 TIME...MOT...LOC 1908Z 219DEG 11KT 4035 8348 JDR
Local storm report, Jun 13, 3:50 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG 3 ESE ENGLEWOOD 39.85N 84.26W
06/13/2017 MONTGOMERY OH BROADCAST MEDIA
LARGE TREE SPLIT IN HALF ON MARYLEW LANE. TIME ESTIMATED
BY RADAR.
&&
KCSpecial weather statement, Jun 13, 4:11 PM EDT, 2 hours 45 minutes before
Special Weather Statement National Weather Service Wilmington OH 411 PM EDT TUE JUN 13 2017 OHZ056-132030- Licking OH- 411 PM EDT TUE JUN 13 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LICKING COUNTY UNTIL 430 PM EDT... At 410 PM EDT, radar indicated a strong thunderstorm 8 miles northwest of Frazeysburg, moving southeast at 30 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Fallsburg. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4004 8220 4024 8233 4024 8218 TIME...MOT...LOC 2010Z 326DEG 26KT 4021 8221 JDR
Local storm report, Jun 13, 4:35 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 5 W DOWNTOWN COLUMBUS 39.95N 83.09W
06/13/2017 FRANKLIN OH PUBLIC
TREE BLOWN ONTO MOBILE HOME ON VOLNEY AVE. TIME ESTIMATED
BY RADAR.
&&
KCSpecial weather statement, Jun 13, 6:42 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
642 PM EDT TUE JUN 13 2017
OHZ034-035-132315-
Auglaize OH-Mercer OH-
642 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AUGLAIZE AND
NORTHEASTERN MERCER COUNTIES UNTIL 715 PM EDT...
At 642 PM EDT, radar indicated a strong thunderstorm over Rockford,
moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Celina, St. Marys, Coldwater, Rockford, Mendon, Montezuma, Neptune,
Bulkhead and Tama.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4072 8445 4069 8445 4068 8444 4067 8444
4051 8436 4043 8461 4067 8477 4073 8465
4073 8447
TIME...MOT...LOC 2242Z 326DEG 20KT 4066 8462
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:13 AM EDT | Special Weather Statement | ILN | Clinton | 32 min |
| Jun 13, 6:19 AM EDT | Special Weather Statement | ILN | Ross | 26 min |
| Jun 13, 6:22 AM EDT | Special Weather Statement | ILN | Fairfield | 23 min |
| Jun 13, 6:51 AM EDT | Areal Flood Advisory | ILN | Ross | 84 min |
| Jun 13, 6:59 AM EDT | Flash Flood Warning | ILN | Ross | 3 hr |
| Jun 13, 8:05 AM EDT | Areal Flood Advisory | ILN | Clark, Greene | 115 min |
| Jun 13, 8:30 AM EDT | Special Weather Statement | ILN | Fayette | 30 min |
| Jun 13, 8:32 AM EDT | Areal Flood Advisory | ILN | Clark, Fayette, Greene, Madison | 118 min |
| Jun 13, 8:49 AM EDT | Flash Flood Warning | ILN | Fayette, Greene, Madison | 3 hr |
| Jun 13, 9:19 AM EDT | Special Weather Statement | ILN | Fayette | 26 min |
| Jun 13, 9:40 AM EDT | Areal Flood Advisory | ILN | Clinton, Fayette | 2 hr |
| Jun 13, 9:43 AM EDT | Areal Flood Advisory | ILN | Franklin, Licking | 3 hr |
| Jun 13, 9:47 AM EDT | Special Weather Statement | ILN | Fayette | 28 min |
| Jun 13, 10:06 AM EDT | Flash Flood Watch | ILN | Adams, Brown, Clinton, Fairfield, Fayette, Franklin and 8 more | 7 hr |
| Jun 13, 10:07 AM EDT | Special Weather Statement | ILN | Highland | 23 min |
| Jun 13, 10:12 AM EDT | Areal Flood Advisory | ILN | Hocking | 2 hr |
| Jun 13, 10:12 AM EDT | Special Weather Statement | ILN | Franklin | 48 min |
| Jun 13, 10:20 AM EDT | Areal Flood Advisory | ILN | Fayette, Highland | 115 min |
| Jun 13, 10:26 AM EDT | Flash Flood Warning | ILN | Hocking | 3 hr |
| Jun 13, 10:26 AM EDT | Flash Flood Warning | ILN | Franklin, Licking | 3 hr |
| Jun 13, 10:30 AM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Jun 13, 10:37 AM EDT | Special Weather Statement | ILN | Highland | 38 min |
| Jun 13, 10:38 AM EDT | Special Weather Statement | ILN | Highland | 52 min |
| Jun 13, 11:08 AM EDT | Special Weather Statement | ILN | Hamilton | 52 min |
| Jun 13, 11:30 AM EDT | Special Weather Statement | ILN | Highland | 45 min |
| Jun 13, 11:44 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 46 min |
| Jun 13, 11:48 AM EDT | Special Weather Statement | ILN | Clermont | 42 min |
| Jun 13, 12:19 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 26 min |
| Jun 13, 12:23 PM EDT | Special Weather Statement | ILN | Clermont | 37 min |
| Jun 13, 12:29 PM EDT | Special Weather Statement | ILN | Clermont | 31 min |
| Jun 13, 12:42 PM EDT | Special Weather Statement | ILN | Montgomery | 33 min |
| Jun 13, 12:44 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Warren | 31 min |
| Jun 13, 12:48 PM EDT | Special Weather Statement | ILN | Montgomery | 27 min |
| Jun 13, 12:54 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Jun 13, 12:59 PM EDT | Special Weather Statement | ILN | Clinton | 31 min |
| Jun 13, 1:06 PM EDT | Special Weather Statement | ILN | Montgomery | 24 min |
| Jun 13, 1:09 PM EDT | Special Weather Statement | ILN | Warren | 21 min |
| Jun 13, 1:12 PM EDT | Special Weather Statement | ILN | Brown | 33 min |
| Jun 13, 1:15 PM EDT | Areal Flood Advisory | ILN | Clermont | 2 hr |
| Jun 13, 1:18 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Warren | 117 min |
| Jun 13, 1:20 PM EDT | Areal Flood Advisory | ILN | Miami, Montgomery | 115 min |
| Jun 13, 1:26 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 34 min |
| Jun 13, 1:33 PM EDT | Areal Flood Advisory | ILN | Clermont | 117 min |
| Jun 13, 1:43 PM EDT | Areal Flood Advisory | ILN | Brown | 2 hr |
| Jun 13, 1:43 PM EDT | Special Weather Statement | ILN | Greene | 32 min |
| Jun 13, 1:43 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 21 min |
| Jun 13, 1:51 PM EDT | Special Weather Statement | ILN | Champaign | 24 min |
| Jun 13, 1:53 PM EDT | Special Weather Statement | ILN | Brown | 37 min |
| Jun 13, 1:54 PM EDT | Special Weather Statement | ILN | Brown | 36 min |
| Jun 13, 1:56 PM EDT | Special Weather Statement | ILN | Delaware | 34 min |
| Jun 13, 2:01 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 30 min |
| Jun 13, 2:03 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Miami | 117 min |
| Jun 13, 2:15 PM EDT | Special Weather Statement | ILN | Fayette | 30 min |
| Jun 13, 2:39 PM EDT | Special Weather Statement | ILN | Union | 21 min |
| Jun 13, 3:08 PM EDT | Special Weather Statement | ILN | Union | 22 min |
| Jun 13, 4:11 PM EDT | Special Weather Statement | ILN | Licking | 19 min |
| Jun 13, 6:13 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 47 min |
| Jun 13, 6:42 PM EDT | Special Weather Statement | ILN | Mercer | 33 min |
| Jun 13, 6:58 PM EDT | Areal Flood Advisory | ILN | Hardin | 2 hr |
| Jun 13, 7:02 PM EDT | Special Weather Statement | ILN | Shelby | 28 min |
| Jun 13, 7:04 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 41 min |
| Jun 13, 7:22 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer, Shelby | 113 min |
| Jun 13, 7:25 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 35 min |
| Jun 13, 7:30 PM EDT | Special Weather Statement | ILN | Logan | 30 min |
| Jun 13, 7:41 PM EDT | Flash Flood Warning | ILN | Hardin | 2 hr |
| Jun 13, 7:50 PM EDT | Special Weather Statement | ILN | Logan | 25 min |
| Jun 13, 7:57 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Shelby | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.